Alert archive / North Carolina / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 152, NWS Wilmington, NC

November 26, 1998Bladen County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Nov 26, 1998, 3:16 AM EST for Bladen County, Pender County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 1998, 3:16 AM EST (08:16 UTC)
Expired
Nov 26, 1998, 4:00 AM EST
In force
44 min
Issued by
NWS Wilmington, NC
Area
Whole counties

Counties Bladen County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 1998-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 1998-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 260816 RRA
SVRILM
NCC017-141-260900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
316 AM EST THU NOV 26 1998

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA
  PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA

* UNTIL 400 AM EST

* AT 311 AM EST... DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS WITH WINDS IN EXCESS OF 58 MPH EXTENDING FROM LAGOON
TO CLARKTON. THIS LINE IS MOVING TO THE EAST AT 40 MPH AND WILL
CROSS KELLY AND COUNCIL BY 325 AM. THE LINE WILL ENTER WESTERN
PRNDER COUNTY BETWEEN PENDERLEA...ATKINSON AND CURRIE BY 340 AND
CONTINUE TOWARD THE EAST.


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

DCH&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:20 AM EST, 56 minutes earlier.

Area forecast discussion, Nov 26, 2:20 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
220 AM EST THU NOV 26 1998

HAPPY THANKSGIVING TO ALL.

RAPID PROGRESSIVE FLOW WITH POTENT VORT MOVING ESE AND CURRNTLY OVR
THE WESTRN CAROLINAS. GUD UVVS AHEAD OF IT PRODUCING SHRA AND TSRA
CURRNTLY MOVG ACROSS THE FA. LUCKILY...OCCURRING AT NITE AND NOT DURG
HEATG OF THE DAY. WITH PROGRESSIVE FLOW...MOST ACTIVITY SHULD BE OVERWITH
COME DAYBREAK OR SOON THERE-AFTER.

BY LATE MORNING PER MODEL OUTPUT...SKIES SHULD BECOME MSTLY SUNNY WITH
GOOD DOWNSLOPE WNDS SFC-ALOFT. INITIALLY CAA WILL BE COUNTRACTED...
THERE4 WULD LIKE TO GO ABOVE GUIDANCE FOR MAX TEMPS. RIDGE SFC-ALOFT
TO WORK THEIR WAY TO THE REGION TONITE AND FRI. GOOD SUBSIDNCE
WITH CONTINUED NW-N FLOW. MEAN RHS LESS THAN 30 SPELLS CLR TONITE
AND SUNNY SKIES FOR FRI.

TEMPS...PREFER TO GO ABOVE GUIDANCE FOR MAX TODAY WITH LOW-MID 70S.
CAA OVERTAKES REGION TONITE AND FRI AND WILL FOLLOW CLOSER
TO FWC THAN COOLER FAN FOR REST OF PERIODS.

CWF...WILL CONTINUE SCA BASED ON LATEST OBS AND WITH SURGE AFTR CFP.
WILL CONTINUE SPLIT SEAS DUE TO NW WIND TRAJECTORY AS ILLUSTRATED ALREADY.

ILM BU 075/043 069/038 068 300
FLO BU 077/041 071/037 072 100

DCH

Nearby

Severe Thunderstorm Warnings in North Carolina, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.